Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 5, 2025, 8:06 PM EDT for Tioga County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2025, 8:06 PM EDT (00:06 UTC)
- Expired
- May 5, 2025, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WGUS51 KCTP 060006
FFWCTP
PAC117-060315-
/O.NEW.KCTP.FF.W.0001.250506T0006Z-250506T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
806 PM EDT Mon May 5 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northern Tioga County in north central Pennsylvania...
* Until 1115 PM EDT.
* At 806 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mansfield, Elkland, Covington, Millerton, Keeneyville, Tioga,
Knoxville, Roseville, Tioga Junction, Osceola and Mansfield
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain low water crossings are potentially dangerous in
heavy rain. Do not attempt to cross flooded roads. Find an alternate
route.
&&
LAT...LON 4166 7688 4187 7743 4200 7760 4200 7693
FLASH FLOOD...RADAR INDICATED
$$
Beaty1 follow-up statement
732 WGUS71 KCTP 060308 FFSCTP Flash Flood Statement National Weather Service State College PA 1108 PM EDT Mon May 5 2025 PAC117-060318- /O.EXP.KCTP.FF.W.0001.000000T0000Z-250506T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tioga PA- 1108 PM EDT Mon May 5 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EDT THIS EVENING FOR NORTHERN TIOGA COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 4166 7688 4187 7743 4200 7760 4200 7693 $$ Beaty
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 5, 7:08 PM EDT, 58 minutes earlier.
Area forecast discussion, May 5, 7:08 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service State College PA 708 PM EDT Mon May 5 2025 .SYNOPSIS... * Scattered to numerous showers and thunderstorms this afternoon could produce localized flash flooding, strong winds, and hail. * More PM showers/storms Tuesday and Wednesday as an upper low finally loses its grip on Pennsylvania. * Trending cooler Thursday and Friday with potential for another batch of heavy rain to start the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As we head through the afternoon hours, the focus for the most numerous bands of convection and threat for heaviest rain and localized severe weather will be across the approx SW 1/2 of the CWA today as 2 separate mid/upper level jet maxes/lobes of differential vort lift north across the Western and Central Mtns. Slightly lower probs for severe weather and training heavy SHRA/TSRA exist across the Middle Susq Valley and Endless Mtns region NE of KIPT. The first of the aforementioned kinematic features aloft will be the enhanced lift/focus for the initial TSRA beneath the right entrance region of a upper level speed max stretched from KPIT to KCLE late this morning through early this afternoon, followed by a link with meso-B uvvel beneath the left exit region of another southerly jet segment drifting north across VA and the MD Panhandle toward evening. A distinct channel of enhanced (deep and somewhat thin) CAPE of 1000-1500 J/KG will exist between RT 219 in the Western Mtns and RT 15 north through the Susq Valley. SPC upgraded western PA and the Laurel Highlands to a SLGT risk for stronger updrafts containing 1 inch hail and locally damaging wind gusts. A brief, weak tornado can not be ruled out given the low LCLs and sufficient veering/moderately strong llvl speed shear within the wind profile at low levels. Best potential for severe weather is 3PM to 9PM across the Laurels and western PA where bulk shear is slightly more favorable for sustained convection. We'll be keeping a close eye on the evolution of convection and training cells across the area this afternoon and evening, too, as PWAT values will be just under 1.5 inches coinciding with soundings that indicate a deep, moist, warm cloud layer up through 11-13 kft agl leading to highly efficient rainfall production. A short- fused Flood Watch may need to be collaborated/issued at some point later this afternoon if confidence in a swath of 2-3" of rainfall increases. Max temps will display a small range today (only about 5-6 deg F) from the upper 60s to low 70s. A few spots throughout Scent PA could see a 74 or 75F this afternoon. Convection may be slow to wane tonight, with both the NAM and HRRR showing potential for narrow swaths of 1-2" of rain falling from mature convective lines and clusters in just the 12 hour period from 00z-12z Tue. Most likely corridor of heavy rainfall is currently progged from Huntingdon north-northwestward through McKean/Warren County. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... Active weather will likely continue Tuesday/Tuesday evening as the core of the upper low moves into western PA. This will push the highest instability and greatest chance for severe weather east into the Susquehanna Valley. A MRGL risk of severe weather in place east of State College and north of I-76/PA turnpike into NY/NJ. Rainfall amounts should be lower on Tuesday compared to today, with ensemble mean accumulations less than 1 inch. The threat for severe weather appears to decrease Wednesday as the slow moving upper low gradually fills in and the center moves across the Eastern Third of the state in the afternoon, with precip likely coming to an end across the bulk of Central PA by Wed afternoon or early evening. Upslope/lake enhanced showers may linger a bit longer in the northwest mountains with northwest flow building in behind the departing low. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Upper low will be getting kicked out by a long wave trough swinging down from the Great Lakes very early in the period. Drier air on Thurs should keep SHRA from being as numerous and certainly as strong/rainy as the early week showers/storms. 30-50 PoPs should be OK for Thurs-Thurs evening. This upper trough should be progressing thru but may also slow down just after it passes our longitude. Thus, we will have to linger a low chc PoP on Fri-Fri night. Weak high pressure will then move in for the weekend. We may still hold onto a 20 PoP for those days though. See no reasons to stray from the NBM guidance on the whole. Minor tweaks only to make PoPs and QPF match up. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Variable ceilings, though generally MVFR to VFR conditions, across Central PA as upper low spins over the Ohio Valley, bringing moist SE flow and increasing amounts of showers along with scattered thunderstorms. Currently in a lull from thunderstorm activity with just rain showers across the airspace. Another wave of more widespread showers / scattered thunderstorms will lift north across the airspace between 01-06z this evening, accompanied by a drop in ceilings producing widespread IFR conditions that will linger into early Tues. Best estimate is the AOO/UNV/JST will have best chance of seeing a tsra with gusty winds and small hail and or heavy rain in this time period as a developing line of storms lifts nwd from MD?VA airspace. Conditions look to improve only slightly on Tue, but after a short break in the wet weather, additional showers/tstms expected in the afternoon/evening with continued restrictions. Outlook... Tue...Frequent rain showers; some locally heavy with prolonged sub-VFR conditions. Chance of TSRA/CB. Wed-Fri...Showers become more scattered with higher chances in the afternoon/evening hours. Restrictions possible. Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Banghoff NEAR TERM...Lambert/Banghoff SHORT TERM...Lambert/Banghoff LONG TERM...Dangelo AVIATION...Gartner/RXR
Hazardous weather outlook, May 5, 6:30 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service State College PA 630 PM EDT Mon May 5 2025 PAZ036-064-065-062230- Franklin-Adams-York- 630 PM EDT Mon May 5 2025 ...SEVERE THUNDERSTORM WATCH 228 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Slow moving bands of heavy showers and strong to potentially severe thunderstorms tonight. Localized poor drainage and small stream flooding possible. Gusty winds and hail will also be possible with the stronger, taller storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered strong thunderstorms with brief heavy rain and gusty winds are possible again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-011-017-024>026-033>035-063-062230- Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Huntingdon- Somerset-Bedford-Fulton-Cumberland- 630 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Slow moving bands of training showers along with scattered thunderstorms will bring the potential for localized poor drainage and small stream flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered strong thunderstorms with brief heavy rain and gusty winds are possible again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-012-018-019-027-028-037-041-042-045-046-049>053-056>059-066- 062230- Potter-Northern Clinton-Northern Centre-Southern Centre-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Lancaster- 630 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Slow moving bands of training showers along with scattered thunderstorms will bring the potential for localized poor drainage and small stream flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered strong to severe thunderstorms with brief heavy rain and gusty winds are possible again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:38 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin | 3 hr |
| May 6, 8:32 AM EDT | River Flood Warning | CTP | Centre, Clinton | 6 hr |
| May 6, 10:54 AM EDT | Flood Watch | CTP | Lycoming, Sullivan, Tioga | 12 hr |
| May 6, 12:46 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 40 min |
| May 6, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder, Union | 50 min |
| May 6, 3:27 PM EDT | Flash Flood Warning | CTP | Dauphin | 77 min |
| May 6, 4:29 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.